# SDR 2006FA0000275

- Difficulty date: March 7, 2006
- Submitted: March 8, 2006
- Operation: General aviation
- Make and model: Cessna 206H
- Aircraft serial: 08255
- Aircraft time: 76 hours
- Engine: Lyc IO540AC1A5
- Engine time: 76 hours
- System (JASC): 2420 · AC Generation System
- Part: Alternator
- Part number: 991059112
- Part serial: A173399
- Condition: Burned
- Location: Engine
- Part time: 76 hours
- Stage of operation: CR
- How discovered: C
- Nature of condition: H, J, S
- Precautionary procedure: H, O

## Discrepancy

BATTERY TERMINAL LUG BURNT OFF DUE TO SHORT CAUSED BY TERMINAL ON WIRE HARNESS BREAKING OFF.  THIS CAUSED THE ALTERNATOR CONTROL UNIT TO FAIL (SMOKE) AND HEAVY ARCING AT TERMINAL LUG.  THERE WAS AN INDICATION OF NOT CHARGING ON G-1000 MFD AND PFD SCREENS.  THIS ALSO CAUSED FLUCUATION ON THE FUEL FLOW INDICATION.  SUSPECT SHORTED CABLE THRU ALTERNATOR ATTACHED TO ENGINE THRU ENGINE AND THEN THRU SENSOR.  NOTE: NO CIRCUIT BREAKER POPPED AND NO FUSEABLE LINK BETWEEN BATTERY HARNESS CONNECTED TO THE ALTERNATOR AND ALTERNATOR CONTROL UNIT.  SUSPECT WEAK TERMINAL AT ALTERNATOR ALONG WITH POOR INSTALLATION SUPPORT BY CLAMPS OR TIE-WRAPS.  CORRECTED AS REQUIRED WITH A MORE HEAVIER DUTY TERMINAL.
